Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Hair thinning, scalp burning and dryness, withering hair follicles, rosacea on using bethamethasone. Cure?

Hi,I m a 23 year old girl from Taiwan. I had used betamethasone soln 1mg/ml 10ml liquid on my scalp for 3 years, and it s has caused me serious side effects for almost five years, and still going on now. Just to mention the liquid also contains alchohal. When using the liquid I endured weight gain and crazy appetite , but nothing bad happened to my scalp after 2~3years of using it. First, my scalp felt burning and pain, and then there were like different kind of infections, and also it became so fragile, that I couldn t even comb or give it any friction. Furthermore, I found out it also couldn t bear heat, so I couldn t use the hair dryer or else it ll just make my scalp burned. And if my scalp was injured by any cause of what I ve mentioned, it ll take at least one week to heal, but as you know my scalp is so delicate, it s prone to get even more injuries while it is already hurt... So I ve been living in pain like every single day:(! Under these circumstances, the thinning of my hair wouldn t be surprising, and my withering hair follicles. Among all the doctors I ve seen, one said I might got rosacea due to steriods. So now I just do my best to stay away from heat and sun , and cold wind as well, and prevent it from being extremely dry.(I only use very little baby shampoo on my scalp, or the dryness it caused would kill me!!!! It hurts like my scalp will split ) so... Sorry to say so much, but I hope you can really understand my condition. In Taiwan there aren t many cases like me, with overdosage of steroids on scalp. I just wanna ask if there are any patient like me who got cured or regain health again? Or is it simply just like... The end??? Thanks a lot!!!!!!
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
The symptoms mentioned are only due to prolonged application of betamethazone lotion.stop it and treat symptomatically
Answered: Wed, 31 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor